Tornadoes · United States · Illinois · 2025
EF2 tornado, Johnson County, Illinois, April 2, 2025
This EF2 tornado ran 6.2 miles across Johnson County on April 2, 2025, touching down at 7:35 PM CDT and reaching 250 yards wide. It killed nobody, and did $525,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 2, 2025
- Touchdown
- 7:35 PM CDT (00:35 UTC)
- Lifted
- 7:43 PM CDT (00:43 UTC)
- On the ground
- 8 minutes
- Path length
- 6.2 miles (10.0 km)
- Path width
- 250 yards (229 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $525,000
- County
- Johnson County
- Touchdown point
- 37.480, -89.003
- Lift-off point
- 37.553, -88.937
- Record number
- 2504021835-02
The damage survey
41 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 125 mph.
- Shed shifted off blocks by 10 ft
- At least a dozen to 15 snapped pines
- Two car garage destroyed on home
- Siding and underpinning damage
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
The warnings
15 minutes of warning. NWS PAH issued a tornado warning for this county at 00:20 UTC, 15 minutes before the tornado touched down, in force until 01:00 UTC.
The county was under a tornado watch, issued at 19:57 UTC and running to 03:54 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:00 UTC | 05:00 UTC | Wind Advisory | PAH |
| 18:00 UTC | 12:00 UTC | Flood Watch | PAH |
| 19:57 UTC | 03:54 UTC | Tornado Watch | PAH |
| 22:58 UTC | 23:45 UTC | Severe Thunderstorm Warning | PAH |
| 23:28 UTC | 00:15 UTC | Severe Thunderstorm Warning | PAH |
| 23:37 UTC | 23:52 UTC | Tornado Warning | PAH |
| 23:54 UTC | 00:45 UTC | Severe Thunderstorm Warning | PAH |
| 00:10 UTC | 01:00 UTC | Severe Thunderstorm Warning | PAH |
| 00:20 UTC | 01:00 UTC | Tornado Warning | PAH |
| 00:28 UTC | 01:15 UTC | Tornado Warning | PAH |
| 00:53 UTC | 01:45 UTC | Severe Thunderstorm Warning | PAH |
| 00:54 UTC | 01:08 UTC | Tornado Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 2, 4:09 PM CDT, 3 hours 26 minutes earlier. Its key messages:
- A major severe weather outbreak is anticipated this afternoon and evening, possibly into the overnight; strong tornadoes, very large hail, and damaging winds are expected.
- Ahead of the storms, very strong south winds will continue to gust 40-55 mph at times today.
- Historically high forecast rainfall amounts of up to a foot will lead to significant and widespread flooding Wednesday through Sunday.
- Additional rounds of severe storms are possible Thursday and especially Friday night into Saturday.
Area forecast discussion, Apr 2, 4:09 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
409 PM CDT Wed Apr 2 2025
.KEY MESSAGES...
- A major severe weather outbreak is anticipated this afternoon
and evening, possibly into the overnight; strong tornadoes,
very large hail, and damaging winds are expected.
- Ahead of the storms, very strong south winds will continue to
gust 40-55 mph at times today.
- Historically high forecast rainfall amounts of up to a foot
will lead to significant and widespread flooding Wednesday
through Sunday.
- Additional rounds of severe storms are possible Thursday and
especially Friday night into Saturday.
&&
.UPDATE...
Issued at 409 PM CDT Wed Apr 2 2025
As noted in the previous SWOMCD a few discrete supercells have
formed in west Tennessee in a very favorable environment for
tornadoes. The PAH VWP shows about 340 m2/s2 of 0-1km SRH LAPS
and SPC mesoscale analysis shows about 2500 J/kg of MLCAPE with
temperature working into the 80s. Cell clusters to the west of
the area in Missouri have not maintained strong organization yet
but bowing segments are beginning to become evident in northern
Arkansas on cells that have a trajectory into southeast
Missouri. The general expectation is low level shear will
become stronger over the next two to three hours as this
activity approaches posing a significant risk for tornadoes, and
potentially strong tornadoes as well as an evolving risk for
damaging winds and large hail.
&&
.DISCUSSION...
Issued at 106 PM CDT Wed Apr 2 2025
Rare and dangerous pattern emerges with particularly
dangerous severe weather and flash flood threats through
Saturday...
A dangerous severe weather situation is developing across the
region this afternoon. Thunderstorms are increasing in intensity
across MO/AR amid subtle ascent from the right exit region of a
130-140 kt jet max to the northwest with a weak embedded
shortwave. Cloud tops are cooling on this activity to the west
and the more subtle lift and shear orientation have kept this
activity more discrete so far.
Rich and deep boundary layer moisture is streaming in from the
lower Mississippi where dewpoints are in the 70s with 7.5-8.0
C/km mid level lapse rates. VWP and model deep layer shear is
45-55kt and 0-1km shear is 31-35 kts with a long looping
hodograph giving 0-1km SRH around 300-350 m2/s2. A weakening
capping inversion is holding off a line of showers that have
formed from Fulton to about Mt. Vernon, IN. We expect this cap
will hold until the upper trough gets a little closer.
The storms in MO/AR will enter an increasingly volatile and
likely increase in intensity. STP values of 3-7 are anticipated
as this broken line of storms approaches. Mixed modes with
clusters of storms, bow echoes and supercells are expected. Each
of which could pose a tornado or significant damaging wind
threat. Destructive tornadoes (EF3+) would be entirely possible
in this parameter space and SPC has highlighted they expect EF3+
tornadoes somewhere in the ongoing High Risk area which
includes much of the Paducah CWA. Rainfall rates will be extreme
as precipitable water values reach 1.9" to 2.0" inches which is
more than 0.3" more than climatological record. With the very
steep lapse rates initially very large hail will also be
possible.
This activity should be strong enough to form cold pools
sufficient to push the cold front behind these storms all the
way through despite the parallel upper level flow. However
continued large scale ascent during the day Thursday will keep
rain and thunderstorms possible although the risk of severe
weather should be mitigated somewhat as actual surface based
instability should be limited making hail the main threat if
things go like they are anticipated.
Friday the surface front shifts back west across the area
putting the region in 68-71 degree dewpoints. We end up in the
right exit region of a broad jet max with a trough over the
intermountain west. More vigorous thunderstorms with tornado,
wind, hail risk will then develop in the late afternoon and
evening with especially heavy rain, with PWATs back above 1.8".
The actual upper trough then moves through Saturday bringing a
continued severe risk. From Friday into Saturday midday may be
the heaviest rain of the event. The new forecast maintains storm
total precip over 10 inches across most of western Kentucky,
with 6-8 inches to the northwest and north of there.
Significant, and potentially catastrophic impacts remain
entirely possible and are likely somewhere in the watch area. We
maintain a PDS flash flood watch through the duration for this
event.
A cold front sweeps through Saturday putting us in a cooler and
much less chaotic airmass and pattern.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1143 AM CDT Wed Apr 2 2025
High based cumulus and strong south to southwest winds will
continue through the afternoon. A cluster of strong to severe
storms will move east through the afternoon. Very strong winds
and isolated tornadoes will be possible with the area of storms.
Light to moderate rain will persist behind the front through
most of the TAF period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until midnight CDT tonight for ILZ075>078-
080>094.
Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...Wind Advisory until midnight CDT tonight for MOZ076-086-087-
100-107>112-114.
Flood Watch through Sunday morning for MOZ076-086-087-100-
107>112-114.
IN...Wind Advisory until midnight CDT /1 AM EDT/ tonight for INZ081-
082-085>088.
Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Wind Advisory until midnight CDT tonight for KYZ001>022.
Flood Watch through Sunday morning for KYZ001>022.
&&
UPDATE...JGG
DISCUSSION...JGG
AVIATION...JGGHazardous weather outlook, Apr 2, 1:19 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 119 PM CDT Wed Apr 2 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031830- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 119 PM CDT Wed Apr 2 2025 /219 PM EDT Wed Apr 2 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A major outbreak of severe storms with strong, long track tornadoes, very large hail, and damaging winds is expected across the Quad State this afternoon and evening, and possibly into the overnight hours. Storms will move to the northeast at 60-70 mph. The storms will eventually form into a line tonight, mainly over west Kentucky. The line may become stationary resulting in heavy rainfall and possibly some flooding problems. A Flood Watch is in effect for the entire region. A Wind Advisory is in effect for the entire region until midnight. South winds may gust 40 to 55 mph at times ahead of the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Multiple rounds of showers and thunderstorms with heavy rainfall are expected Thursday through Saturday night. A Flood Watch is in effect for this entire period. Significant flash flooding and rapid rises on area rivers are likely. River flooding is already forecast in some locations. The worst flash flooding threat will be Friday night through Saturday night. In addition, to the heavy rainfall and flooding concerns, severe storms will be possible over much of the region Thursday afternoon and night, and again Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested tonight across the entire area and will likely be required as needed through Saturday. JGG
In the hours before
Local storm report, Apr 2, 7:06 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
706 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Tornado Cape Girardeau 37.30N 89.53W
04/02/2025 Cape Girardeau MO Emergency Mngr
Tornado reported near Cape Girardeau Fire
Station 1.
&&Local storm report, Apr 2, 7:10 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
710 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Hail 4 NW Oak Grove 36.72N 87.46W
04/02/2025 E0.75 Inch Christian KY Public
Report from mPING: Dime (0.75 in.).
&&
BMLocal storm report, Apr 2, 7:12 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
712 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tornado 4 S Qulin 36.54N 90.25W
04/02/2025 Butler MO Law Enforcement
Power poles down and roof damage to 2
structures.
&&Local storm report, Apr 2, 7:14 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
714 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail 1 S Perryville 37.71N 89.88W
04/02/2025 E0.75 Inch Perry MO Public
Report from mPING: Dime (0.75 in.).
&&
BMLocal storm report, Apr 2, 7:22 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
722 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Funnel Cloud Junction 37.73N 88.24W
04/02/2025 Gallatin IL Trained Spotter
&&
BMLocal storm report, Apr 2, 7:25 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
725 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Funnel Cloud 1 NE Bellmont 38.39N 87.90W
04/02/2025 Wabash IL Emergency Mngr
&&
BMThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
0.6 hours before the tornado, 261 km from the path. April 3, 2025.
- Mixed-layer CAPE
- 1447 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 2008 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 15.1
- 0-3 km lapse rate
- 7.8 K/km
The radar
The Paducah radar (KPAH), 53 km away, was scanning. The volume nearest the touchdown began at 00:38 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:04 UTC | TSTM WND GST 45 | 3 N Mounds | Pulaski, IL | |
| 23:04 UTC | HAIL 0.88 | 3 N Mounds | Pulaski, IL | |
| 23:29 UTC | HAIL 0.75 | 4 N Goreville | Williamson, IL | Report from mPING: Dime (0.75 in.). |
| 23:29 UTC | HAIL 1.25 | 3 N Goreville | Williamson, IL | Report from mPING: Half Dollar (1.25 in.). |
| 23:46 UTC | HAIL 0.25 | Simpson | Johnson, IL | |
| 00:08 UTC | TORNADO | 1 Ssw Reynoldsville | Union, IL | An EF-1 tornado impacted rural parts of southwest Union County, Illinois. Damage was limited to uprooted or snapped trees and downed tree limbs along its path. The tornado began near Reynoldsville, moving north-northeast |
| 00:25 UTC | TORNADO | 2 N Anna | Union, IL | A brief EF-0 tornado caused damage to tree limbs and uprooted a couple trees along US Highway 51 north of Anna. |
| 00:36 UTC | TSTM WND DMG | 2 W Buncombe | Johnson, IL | possible tornado. |
| 00:36 UTC | TORNADO | 1 Nw Buncombe | Johnson, IL | An EF-2 tornado began just north of Buncombe, IL. Traveling northeast, the tornado caused severe and extensive damage to hundreds of pine trees along its path. One home suffered the loss of its roof, and a few outbuildin |
| 00:51 UTC | TORNADO | 2 Ese Creal Springs | Williamson, IL | A brief EF-1 tornado began just east of Creal Springs, IL, along Highway 166 moving east-northeast. Damage was mainly uprooted and snapped trees and downed limbs. However, one home suffered roof damage, and a carport was |
| 00:56 UTC | FUNNEL CLOUD | Simpson | Johnson, IL | Wall cloud reported. |
| 01:14 UTC | TORNADO | 4 Nw Equality | Saline, IL | A brief EF-1 tornado began just southeast of Eldorado, IL, along Highway 142 at Grayson Lane. Moving northeast, it crossed from Saline County into Gallatin County before ending just north of the Elba community along Zion |
| 01:50 UTC | TORNADO | 1 E Shady Grove | Massac, IL | vehicle turned over no injuries. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of April 2, 2025
87 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 2 | 5:13 AM CDT | EF1 | Osage, OK | 3.7 | 250 | $10,000 | ||
| April 2 | 6:37 AM CDT | EF1 | Tulsa, OK | 10.7 | 600 | $575,000 | ||
| April 2 | 7:29 AM CDT | EF2 | Vernon, MO | 6.5 | 200 | $500,000 | ||
| April 2 | 7:30 AM CDT | EF1 | Vernon, MO | 16.6 | 200 | $1.2 million | ||
| April 2 | 8:34 AM CDT | EF2 | Cooper, MO | 6.1 | 200 | $100,000 | ||
| April 2 | 11:00 AM MST | Unrated | Maricopa, AZ | 0.5 | 5 | |||
| April 2 | 3:13 PM CDT | EF3 | Crawford, MO | 21.9 | 200 | $685,000 | ||
| April 2 | 3:16 PM CDT | EF1 | Howell, MO | 1.1 | 350 | $10,000 | ||
| April 2 | 3:40 PM CDT | EF0 | Logan, IL | 12.7 | 30 | |||
| April 2 | 4:21 PM CDT | EF0 | Madison, TN | 1.9 | 150 | $50,000 | ||
| April 2 | 5:00 PM CDT | EF1 | Iroquois, IL | 2.3 | 400 | |||
| April 2 | 5:05 PM CDT | EF2 | Bond, IL | 22.8 | 200 | 1 | $385,000 | |
| April 2 | 5:09 PM CDT | EF0 | Iroquois, IL | 2.2 | 300 | |||
| April 2 | 5:32 PM CDT | EF1 | Ripley, MO | 1.1 | 125 | $185,000 | ||
| April 2 | 5:56 PM CDT | EF2 | Randolph, AR | 24.6 | 500 | $250,000 | ||
| April 2 | 5:56 PM CDT | EF2 | Arkansas, AR | 8.3 | 100 | |||
| April 2 | 5:59 PM CDT | EF1 | Poinsett, AR | 7.5 | 400 | $50,000 | ||
| April 2 | 6:08 PM CDT | EF1 | Effingham, IL | 2.5 | 125 | |||
| April 2 | 6:13 PM CDT | EF2 | Wayne, MO | 8.3 | 175 | $630,000 | ||
| April 2 | 6:21 PM CDT | EF1 | Arkansas, AR | 0.9 | 50 | |||
| April 2 | 6:23 PM CDT | EF1 | Effingham, IL | 8.3 | 100 | |||
| April 2 | 6:26 PM CDT | EF3 | Poinsett, AR | 24.2 | 1,500 | 8 | $4.0 million | |
| April 2 | 6:28 PM CDT | EF2 | Craighead, AR | 14.4 | 700 | $750,000 | ||
| April 2 | 6:29 PM CDT | EF0 | Cumberland, IL | 4.0 | 150 | |||
| April 2 | 6:32 PM CDT | EF2 | Stoddard, MO | 14.7 | 600 | $20 million | ||
| April 2 | 6:33 PM CDT | EF2 | Cumberland, IL to IN | 48.9 | 1,200 | $200,000 | ||
| April 2 | 6:36 PM CDT | EF1 | Butler, MO | 13.4 | 125 | $2.0 million | ||
| April 2 | 6:40 PM CDT | EF0 | Poinsett, AR | 6.5 | 75 | $20,000 | ||
| April 2 | 6:48 PM CDT | EF1 | Lafayette, AR | 7.6 | 250 | $135,000 | ||
| April 2 | 7:52 PM EDT | EF1 | Marshall, IN | 17.8 | 175 | $610,000 | ||
| April 2 | 6:56 PM CDT | EF1 | Cape Girardeau, MO to IL | 8.0 | 150 | $765,000 | ||
| April 2 | 7:02 PM CDT | EF1 | Clark, IL | 8.1 | 200 | |||
| April 2 | 7:08 PM CDT | EF1 | Union, IL | 10.0 | 50 | $35,000 | ||
| April 2 | 7:17 PM CDT | EF1 | Lafayette, AR | 0.3 | 75 | $50,000 | ||
| April 2 | 8:24 PM EDT | EF1 | Parke, IN | 10.8 | 120 | $200,000 | ||
| April 2 | 7:25 PM CDT | EF0 | Union, IL | 1.1 | 25 | $5,000 | ||
| April 2 | 7:30 PM CDT | EF1 | Scott, MO | 1.0 | 250 | $600,000 | ||
| April 2 | 7:35 PM CDT | EF0 | Crittenden, AR | 3.1 | 75 | $30,000 | ||
| April 2 | 7:46 PM CDT | EF1 | Steuben, IN to MI | 10.8 | 600 | $200,000 | ||
| April 2 | 8:49 PM EDT | EF1 | Branch, MI | 3.7 | 125 | $50,000 | ||
| April 2 | 7:51 PM CDT | EF1 | Williamson, IL | 3.3 | 75 | $175,000 | ||
| April 2 | 8:00 PM CDT | EF2 | Carlisle, KY | 9.7 | 200 | $180,000 | ||
| April 2 | 9:05 PM EDT | EF2 | Hendricks, IN | 13.0 | 200 | 1 | $1.2 million | |
| April 2 | 8:14 PM CDT | EF1 | Saline, IL | 5.0 | 300 | $85,000 | ||
| April 2 | 9:15 PM EDT | EF1 | Hendricks, IN | 1.5 | 300 | $200,000 | ||
| April 2 | 8:15 PM CDT | EF1 | Dyer, TN | 4.7 | 100 | $1.9 million | ||
| April 2 | 8:18 PM CDT | EF2 | Ballard, KY | 18.2 | 1,000 | 4 | $3.2 million | |
| April 2 | 8:23 PM CDT | EF1 | Gallatin, IL | 9.2 | 100 | $170,000 | ||
| April 2 | 9:28 PM EDT | EF1 | Hamilton, IN | 6.6 | 150 | $600,000 | ||
| April 2 | 8:35 PM CDT | EF1 | Obion, TN | 9.3 | 350 | $325,000 | ||
| April 2 | 9:43 PM EDT | EF2 | Madison, IN to IL, KY | 2.1 | 250 | $200,000 | ||
| April 2 | 8:43 PM CDT | EF2 | Livingston, IL to KY | 12.0 | 150 | $235,000 | ||
| April 2 | 9:46 PM EDT | EF1 | Madison, IN | 11.6 | 150 | $400,000 | ||
| April 2 | 8:51 PM CDT | EF2 | Vanderburgh, IN | 10.6 | 150 | $3.4 million | ||
| April 2 | 8:52 PM CDT | EF1 | Posey, IN | 1.1 | 75 | $1.2 million | ||
| April 2 | 9:52 PM EDT | EF0 | Madison, IN | 4.9 | 100 | $300,000 | ||
| April 2 | 8:55 PM CDT | EF1 | Vanderburgh, IN | 17.0 | 230 | $1.2 million | ||
| April 2 | 9:57 PM EDT | EF2 | Madison, IN | 15.2 | 200 | $3.2 million | ||
| April 2 | 9:00 PM CDT | EF2 | Weakley, TN | 6.4 | 350 | $250,000 | ||
| April 2 | 9:01 PM CDT | EF1 | Vanderburgh, IN | 4.0 | 75 | $275,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.